Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 1998, 10:51 AM CDT for Christian County, Stone County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1998, 10:51 AM CDT (15:51 UTC)
- Expired
- Apr 26, 1998, 11:25 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 261552 SVRSGF MOC043-209-261625- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1051 AM CDT SUN APR 26 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI EASTERN STONE COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 1125 AM CDT * AT 1050 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF PENNIES. THIS STORM WAS LOCATED NEAR 3 MILES NORTHEAST OF GALENA AND WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... ABESVILLE BY 1055AM SPOKANE BY 1105 AM VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS. JT/SS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:12 AM CDT, 8 hours 39 minutes earlier.
Area forecast discussion, Apr 26, 2:12 AM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 212 AM CDT SUN APR 26 1998 MIDNIGHT SFC ANALYSIS SHOWS CDFNT INTO W PERIPHERY OF CWA WITH LINE OF SHRA/TSRA ALONG AND AHEAD OF CDFNT. SFC LOW ANALYZED ACROSS IA WITH ANOTHER NEW LOW DEVELOPING IN THE PANHANDLE OF TX. WATER VAPOR IMAGERY SHOWS SHRTWV ACROSS IA AND S STREAM ENERGY ACROSS ARIZONA. 00Z UPPER AIR ANALYSIS SHOWS SPLIT FLOW ACROSS THE CONTINENTAL U.S. WITH RIDGE BUILDING ACROSS CENTRAL CANADA EH. SOUTHERN STREAM ENERGY WILL BE THE ONE TO FOCUS ON DURING THE UPCOMING 48 HOUR PD AS IT STRENGTHENS SFC LOW AND MOVES INTO THE MS VLY TONIGHT INTO MONDAY. GOING WITH A COMPROMISE OF THE ETA/NGM POSITION OF SFC FEATURE. STILL TRYING TO FIGURE OUT AVN 48 HOUR SFC POSITION. FRONTAL BOUNDARY WILL LIKELY BECOME STATIONARY ACROSS THE S PTN AS LOW DEVELOPS IN THE PANHANDLE. TEMP FCST WILL BE TRICKY BUT MY NUMBERS ARE BASED ON FRONT NOT MOVING MUCH ACROSS MY CWA TDA. SO WILL GO ABOVE GUIDANCE IN JLN AND CLOSE TO GUIDANCE ACROSS THE REMAINDER OF CWA. BELIEVE MAIN PCPN WILL BE TO THE S AHEAD OF SFC FEATURE...AND GRADUALLY SPREAD N INTO S MO IN THE EVE AND OVERNIGHT AS UPR LVL ENERGY SPREADS NE AND SFC LOW PUSHES TO THE E INTO OK. MAY NEED TO SPLIT E CWA INTO MORNING/AFTERNOON WORDING TDA WITH CURRENT CONVECTION. WILL DISCUSS THAT LATER IN COORDINATION CALL. RECOMMENDATIONS FOR TDA (PRELIMINARY GUIDANCE FOR COORDINATION) SGF...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH AROUND 70. SOUTH WIND AROUND 10 MPH. JLN...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 70 TO 75. SOUTH WIND AROUND 10 MPH. UNO...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 70 TO 75. SOUTH WIND AROUND 10 MPH. VIH/AIZ...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 70 TO 75. SOUTH TO SOUTHWEST WIND AROUND 10 MPH. CCF SGF ET 071/053 059/047 060 05478 JLN ET 074/054 061/048 062 05488 LINDENBERG
In the hours before
Local storm report, Apr 26, 8:54 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
854 AM CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM ANDERSON MO .88 INCH HAIL
04/26/98 MCDONALD
0830 AM BUNKER HILL MO .75 INCH HAIL
04/26/98 OR 5 MILES EAST DIME HAIL WAS COVERING
OF ANDERSON GROUND
MCDONALD
0845 AM TIFF CITY MO .88 INCH HAIL
04/26/98 MCDONALD
TAGGARTLocal storm report, Apr 26, 8:54 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
854 AM CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM ANDERSON MO .88 INCH HAIL
04/26/98 MCDONALD
0830 AM BUNKER HILL MO .75 INCH HAIL
04/26/98 OR 5 MILES EAST DIME HAIL WAS COVERING
OF ANDERSON GROUND
MCDONALD
0845 AM TIFF CITY MO .88 INCH HAIL
04/26/98 MCDONALD
TAGGARTLocal storm report, Apr 26, 9:27 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
927 AM CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0906 AM 2 N RIDGLEY MO .75 INCH HAIL
04/26/98 BARRY
taggartLocal storm report, Apr 26, 9:43 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
943 AM CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 AM BUTTERFIELD MO 1.25 INCH HAIL
04/26/98 BARRY
TAGGARTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 64 min |
| Apr 26, 8:54 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.